MAUDE Adverse Event Report: ETHICON INC. ETHIBOND EXCEL SUTURE 36"(90CM) 2-0 GRN; SUTURE, NONABSORBABLE, SYNTHETIC

ETHICON INC. ETHIBOND EXCEL SUTURE 36"(90CM) 2-0 GRN; SUTURE, NONABSORBABLE, SYNTHETIC
Catalog Number SX54H
Medical Device Problem Code Detachment Of Device Component (1104)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 01/23/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.Attempts are being made to obtain the following information.To date no response has been provided.If further details are received at a later date a supplemental medwatch will be sent.Please confirm what do you mean by "needle separated from swaging"? did the whole needle separate / pull off from suture? or did the needle physically break into 2 pieces at the swage location? if needle broke, did it break at the swage location? did the needle /piece fall into patient? if yes, was it removed? how was it removed? does a piece of the needle remain in the patient¿s tissue? if yes, what tissue structure is it located? were any measures were taken to retrieve the broken piece? if yes, please specify what was done? has there been any medical or surgical intervention performed? was the initial procedure completed successfully? and how? any patient consequence / ae report or outcome? please confirm if all the 4 different suture products were being used on same patient during the single procedure? or multiple procedures? if multiple events then please confirm the total number of procedures? for each procedure provide complaint / issue details, product details, patient details, qty involved, etc.
 
Event or Problem Description
It was reported that the patient underwent cabg and valve replacement procedure on (b)(6) 2018 and suture was used.The needle separated from the needle during use.No patient consequence reported.Additional information has been requested.
 
Additional Manufacturer Narrative
Product complaint #
=
> (b)(4) date sent to the fda: (b)(4) 2018 the device history records were reviewed and the manufacturing criteria were met prior to the release of this lot.
 
Additional Manufacturer Narrative
(b)(4).Representative samples were returned for evaluation.During the visual inspection of opened samples, the swage and attachment area of the needles were as expected.The sutures were dispensed without problems and examined along of the strand and no defects were observed.The samples were tested by needle pull and meet the finished goods requirements.

Brand Name
ETHIBOND EXCEL SUTURE 36"(90CM) 2-0 GRN
Common Device Name
SUTURE, NONABSORBABLE, SYNTHETIC
Manufacturer (Section D)
ETHICON INC.
p.o. box 151, route 22 west
somerville 08876 0151
MDR Report Key7260863
Report Number2210968-2018-70784
Device Sequence Number19053189
Product Code GAT
UDI-Device Identifier10705031050587
UDI-Public10705031050587
Combination Product (Y/N)N
Initial Reporter CountryIN
PMA/510(K) Number
K946173
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 02/19/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberSX54H
Device Lot NumberLEB390
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/06/2018
Initial Date Received by Manufacturer 01/23/2018
Supplement Date Received by Manufacturer02/19/2018
03/06/2018
Initial Report FDA Received Date02/09/2018
Supplement Report FDA Received Date02/20/2018
03/21/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1